New valcyte patient

Discussion in 'Fibromyalgia Main Forum' started by ALEESLP, Jun 4, 2008.

  1. ALEESLP

    ALEESLP New Member

    I have been reading this board but have never posted. I am a 42 year old female who was diagnosed with CFS without FM since December of 2007. I have been sick since March of 2006 with recurrent chronic/active mononucleosis. Been on Valcyte since the end of March and was taken out of work for 12 weeks.

    I have read the struggles of others here. I have been having terrible gastro pains and other lovely gastro problems. I know that Valcyte can decrease the white blood cell counts but mine have gone up and are staying above normal. My primary care doctor says it's just viral infection and my CFS doctor says that it could be the Valcyte or I may need a gastroenterologist. I have to go back to work in 2 weeks and I am scared that I am going to be sicker than I was before I left. Any ideas?

    Angela
  2. Timaca

    Timaca New Member

    Enterovirus could be causing your GI problems. You can do lab work (which may or may not show elevated antibody titers), or you can contact the HHV-6 foundation and have a stomach biopsy and get it examined at Georgetown for HHV-6, enterovirus and other pathogens.

    Seeing a GI doctor is a good place to start....he can rule out more usual causes of stomach pain. If nothing can be found, then perhaps a biopsy looking for enterovirus may be in order.

    Best,
    Timaca
  3. ALEESLP

    ALEESLP New Member

    I have tested positive for HHv6 1:640 in December. Could taking the Valcyte cause the virus to be symptomatic? Thanks.

    Angela
  4. Timaca

    Timaca New Member

    well.....I don't know if HHV-6 can cause stomach issues...it likely can.

    I believe enterovirus can. HHV-6 can cause the immune system to malfunction and cause other viruses to replicate. See: www.hhv-6foundation.org.

    You can either wait until your HHV-6 titer drops and see how you feel, or see a GI doctor now. Depends on how bad your GI problems are.

    I have GI problems... I also had high titers to HHV-6 and other viruses.

    Those titers have dropped to normal, yet I still have GI problems. I have high titers to other pathogens now...

    Best,
    Timaca
  5. deserella

    deserella Member

    Stomach pain is awful and I'm so sorry you are dealing with that. Take a good probiotic. I think your chances of recovery are very high since you got treatment and diagnosed early on. I just started going to a chiropracter and he pushes on trigger/tender points on my stomach and it helps me so much. Weird, but it works and really helps getting things going if you know what I mean! Be very careful with not over doing it when you go back to work. Take care and I hope the best for you. Keep us posted on your progress and ups and downs. I know all of us valcyters get so excited when we hear of improvement!
  6. ALEESLP

    ALEESLP New Member

    I appreciate your advise. I am having a terrible time dealing with this disease.  My CFS doctor does not appear to be very concerned about my stomach issues. When I call her office to ask any questions, she takes forever to get back in contact with me. She just doesn't want me to go off of the Valcyte. She asked about my energy and my memory difficulties but since I have been out of work, those have gotten better but I have not been pushing myself. I don't know what will happen when I return to work.If I can get my stomach okay and get rid of these awful headaches, I'll make it. Thank for letting me vent.Angela